... I wwas addicted to oxycotin for 2yrs.And now I just really want my old life back (when I wasnt dependent on anything)and I've been payin 75wkly to go to the methadone clinc,but I just cant afford it anymore,and I have been detoxing and Im down to 83mg was 125mg..and i was thinking of just detoxing the rest in a wk..they will take 17mg daily till im done,IS IT A GOOD IDEA?? im depressed,and i do work..are the withdrawals that bad?will i be able to work and will i be ene more depressed?please help me
No that is not a good idea you will go through serious withdrawls, i would start by reducing 1 maybe 2 if you want to rush it. but 17 is way way way to much. you will feel awful and be of no use to anybody. Trust me slower is better when you get down to 20mg a day then maybe step it up, but do not rush it.
Like BRR said DO NOT try to step down that fast. You will suffer the consequences. The methadone is a long acting opiate so it will take several days to feel the reduction but then you will definitely cause yourself discomfort if you drop 17 mgs a day in a weeks time. You need to reduce by a few mgs every couple weeks to avoid withdrawals not daily.
Have you gotten any counseling to help with staying off the opiates?
Please rethink your plan,
Sweetholly, if you work, you would be spending a lot of time in the restroom going down too fast. I took Methadone for 10 years for chrontic pain because they thought the ofther narcotics were hurting my liver, but it wasn't the case. I wasn't an addict, but going down is not an easy thing to do. Go slowly. When I finally got to 10mg they jumped me back to vicodin. I felt terrific for 3 days & then boom! Methadibe left my system completely & I was pretty miserable for a couple of weeks. And I was on Vicodin! So heed Layries advice. She knows of what she speaks...
I agree with what the previous members said. If you do have the money to do a slower titration is a much better idea. If not, I do not think you are going to be able to work. Coming off methadone or “Kicking methadone” is like having the worst flu imaginable – times ten!
Freezing, sweating, insomnia, diarrhea, vomiting, sneezing, leg cramps, stomach cramps, full body cramps that can literally throw you out of bed. This is a short-list of debilitating methadone withdrawal symptoms and many symptoms are unique to that individual. The trauma to the body is so severe that many rare types of side-effects manifest under the stress.
I am preparing to have to go off of Methadone 100 mg a day cold turkey because I am temporally out of work and I cannot afford to titrate slowly. Some of the members here have suggested "The Thomas Recipe". This is a kind of recipe of things you can do to ease the withdrawals is there is no choice but to stay home and detox cold turkey. If you are interested in getting the recipe I did keep it and I will send you a copy of it. You are in my prayers. I am here if you should need to ask a question or just want someone to talk to.
Please don't go fast I know your in a terrible situation & I truly feel for you as you've taken the biggest bravest step to getting better ,) u have kids & a job ? You won't b able to work methadone needs to b decreased slowly but surely I've been doing it fr 5 yrs I've been stronger than I thought but I've not had a finacial obstacle that I keep reading on this site ppl in USA not being able to afford it it's sad horrible affair . I started off on a very high dose it's taken me all this time but no relapses ;) I've had few obstacles but after all the blood sweat & tears the work effort I've put in I cudnt let myself down I'm so proud & my family are u have to b honest with them talk openly to get support u need tho u truly do , I hope you succeed good luck & remember your alot stronger than u think think Do this for you put all your energy in & you'll b rewarded with your life your self & last but not leady respect & love for yourself first & foremost hope u do it x
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2009 • 2 answers
Can a person detox from methadone by using oxycontin and percocette on a daily basis with low doses?
Posted 29 Dec 2009 • 3 answers
Posted 24 Feb 2010 • 4 answers
Posted 30 Sep 2010 • 3 answers
Posted 27 Oct 2011 • 2 answers